MAUDE Adverse Event Report: ARTHREX INC. COMPRESSION FT SCREW,3.5 MINI,24MM LENGTH; SCREW, FIXATION, BONE

ARTHREX INC. COMPRESSION FT SCREW,3.5 MINI,24MM LENGTH; SCREW, FIXATION, BONE
Catalog Number AR-8730-24H
Health Effect - Clinical Code Pain (1994)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The explanted device was requested for evaluation but was not yet returned.The cause of the event could not be determined from the information available and without device evaluation.The event states that the patient was still in a period of recovery when the doctor found that his hardware failed (broke).The most likely cause of this event is failure to properly follow the post-op rehab protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a workers compensation exchange staff member, through the arthrex website, that a patient had wrist surgery on (b)(6) 2017.During the procedure an arthrex cannulated screw was put in his wrist.Patient was still in a period of recovery when the doctor found that his hardware failed (broke).No information has been provided initially regarding if a revision surgery was performed or has been scheduled.Follow-up investigations: op report (b)(6) 2018: patient had suffered an on the job accident several weeks prior to his (b)(6) 2017 procedure for left wrist capitate lunate fusion.During this procedure an arthrex 24 mm cannulated mini screw was implanted.Approximately two weeks prior to follow up patient started developing pain.X-rays taken noted his hardware has broken in the capitate.Op report (b)(6) 18: patient underwent a revision procedure on (b)(6) 2018 during which the lunate-capitate fusion was encountered.It was noted this was a partial fusion.The screw was identified and removed without issue.The procedure was completed using another manufacturer's product.Part number of the screw that was explanted was ar-8730-24h, lot 1299539.

Brand Name
COMPRESSION FT SCREW,3.5 MINI,24MM LENGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7285138
Report Number1220246-2018-00054
Device Sequence Number11219226
Product Code HWC
UDI-Device Identifier00888867127012
UDI-Public00888867127012
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-24H
Device Lot Number1299539
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;